Alert archive / Utah / Special Weather Statements in 2021

Special Weather Statement, NWS Salt Lake City, UT

June 5, 2021Tooele County, Utah

NWS Salt Lake City, UT issued this special weather statement at Jun 5, 2021, 5:49 PM MDT for Tooele County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 5:49 PM MDT (23:49 UTC)
Expired
Jun 5, 2021, 6:30 PM MDT
In force
41 min
Issued by
NWS Salt Lake City, UT

County Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 136 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-365 J/kg
Mixed-layer LCL
2725 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS85 KSLC 052349
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
549 PM MDT Sat Jun 5 2021
 
UTZ101-060030-
Great Salt Lake Desert and Mountains UT-
549 PM MDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOOELE COUNTY UNTIL
630 PM MDT...

At 549 PM MDT, National Weather Service Doppler radar indicated
showers capable of producing gusty winds near Dugway Proving Ground
Test Range, or 29 miles west of Dugway English Village...moving east
at 20 mph.

Winds in excess of 40 mph will be possible.

Locations impacted include...
Dugway English Village, Dugway Proving Ground Test Range, Skull
Valley and Utah Test and Training Range South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3991 11324 4042 11340 4046 11267 3993 11262
TIME...MOT...LOC 2349Z 248DEG 18KT 4021 11330 

$$

MT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 5, 4:09 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 5, 4:09 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
409 PM MDT Sat Jun 5 2021

.SYNOPSIS...A weak trough moving across the Northern Rockies will
push a weak shallow cold front into northern and central Utah
tonight. The ridge over Colorado area will remain in place and as
a new trough forms over the PACNW the first half of this week,
southwest winds will sweep across the region.

&&

.SHORT TERM (Through 12Z Tuesday)...Satellite imagery showing a
weak disturbance moving across west central Utah this afternoon
which has been initiating some isolated convection over the
western valleys between Tooele and Beaver counties. These storms
are for the most part high-based and little if any precipitation
is associated with them. Gusty winds to 40 mph are the main
concern. Farther east, isolate convection is firing off the
higher terrain and drifting over the eastern valleys, with little
precip but gusty winds. All of this activity will go to rest
within an hour or so of sunset.

A more pronounced feature (upper level trough) will push across
the Northern Rockies tonight and the associated cold front will
move across northern Utah before day break and into central Utah
by midday before dissipating. Temperatures are going to be 3-7
degrees less hot Sunday across the northern half of the CWA behind
this cold front, while the south will vary little. Above noraml
temperatures will prevail.

Due to this dissipating boundary draped across central Utah
Sunday afternoon, have added a slight chance for thunderstorms
from about the central mountains eastward for the afternoon into
early evening. The high resolution models for the most part show a
smattering of convective activity in this area as well.

Have cooled temperatures across southern Utah a little for Monday
as a cloud shield is likely to shade the area some, but no
threat of rain as this is all high level moisture.

.LONG TERM (After 12Z Tuesday)...Hot and dry weather will continue
through the long term, with windy conditions expected statewide mid-
week. Temperatures in the northern portion of the forecast area will
continue to run 10-15 degrees above normal for much of the extended.
A multi-day period of elevated to critical fire weather
conditions is expected, with wind gusts peaking late Wednesday.

Tuesday and Wednesday will see a trough digging along the pacific
coast, with the trough axis passing just to the northwest of the
region by Thursday. The majority of the ensemble members suggest the
trough will bring little to no impacts in terms of cooling or
weather for the forecast area. Winds will begin to ramp up Tuesday
the region moves into a dry southwest flow regime ahead of the
trough. Low confidence exists in a shortwave trough Tuesday that
could produce gusty winds should it impact the area. Wendesday
remains the greater wind threat with gusts into the 40s possible for
the eastern Uintas and all areas west of I15 in the afternoon.

Greater uncertainty exists beyond Thursday, with deterministic
forecasts and mean ensemble solutions developing a trough over the
Pacific Northwest coast likely keeping much of the Great Basin in
warm and dry southwest flow.

&&

.AVIATION...
KSLC...VFR CIG and VIS generally forecast tonight and tomorrow.
Winds may briefly increase around 15 kts this evening between 22Z
and 01Z/6th before settling below 12 kts again. Wind shift to the
southeast is forecast around 04Z/6th.

Rest of Utah and southwest Wyoming...Afternoon/evening thunderstorms
may briefly disturb terminal operations with otherwise mid to high
layer CIGs forecast. Briefly erratic wind gusts are expected in the
vicinity of any thunderstorm activity. For KENV, winds are
temporarily forecast to gust around 30kts this evening out of the
west/west-northwest before improving the remainder of the evening.
Breezy winds are also forecast for the southern Utah terminals this
afternoon with gusts around 22 kts forecast.

&&

.FIRE WEATHER...A slow drying trend will occur through Sunday with
isolated mainly high-based showers and thunderstorms over east
central and the Uintas. Gusty outflow winds up to 40 mph are
possible. Dry and relatively hot conditions will continue through
midweek as a trough develops over the PACNW early in the period
and then becomes a stronger trough along the West Coast Tuesday
through Wednesday. Southwesterly winds will increase over southern
and western valleys Tuesday with widespread strong winds expected
Wednesday, with all areas that have approaching critical or
critical fuels under a Fire Weather Watch on Wednesday.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Wednesday morning through Wednesday
     evening for UTZ478-484-488-489-492>498.

     Red Flag Warning until 10 PM MDT Tuesday for UTZ489-492-495>498.

     Red Flag Warning from noon to 10 PM MDT Sunday for UTZ482-488-
     493-494.

     Excessive Heat Warning until 10 PM MDT this evening for UTZ123-
     131.

     Red Flag Warning from noon Sunday to 10 PM MDT Tuesday for
     UTZ484.

WY...None.
&&

SHORT TERM...Struthwolf
LONG TERM...Wessler
AVIATION...NDesmet
FIRE WEATHER...Struthwolf

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 5, 3:43 PM MDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
343 PM MDT Sat Jun 5 2021

UTZ101>131-WYZ021-062145-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
343 PM MDT Sat Jun 5 2021

This Hazardous Weather Outlook is for portions of central Utah...
northern Utah...southern Utah...southwest Utah and southwest
Wyoming.

.DAY ONE...This Afternoon and Tonight

Temperatures about 10-15 degrees above normal will continue
into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A prolonged period of above average temperatures and dry
conditions will combine with increasing winds through mid next
week to bring elevated fire weather danger.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Jun 5, 5:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
549 PM MDT Sat Jun 5 2021

UTZ101-060030-
Great Salt Lake Desert and Mountains UT-
549 PM MDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TOOELE COUNTY UNTIL
630 PM MDT...

At 549 PM MDT, National Weather Service Doppler radar indicated
showers capable of producing gusty winds near Dugway Proving Ground
Test Range, or 29 miles west of Dugway English Village...moving east
at 20 mph.

Winds in excess of 40 mph will be possible.

Locations impacted include...
Dugway English Village, Dugway Proving Ground Test Range, Skull
Valley and Utah Test and Training Range South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches, take shelter in a sturdy building.

Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3991 11324 4042 11340 4046 11267 3993 11262
TIME...MOT...LOC 2349Z 248DEG 18KT 4021 11330

MT

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:15 PM MDTSpecial Weather StatementSLCTooele30 min
Jun 4, 6:46 PM MDTSpecial Weather StatementSLCTooele29 min
Jun 4, 7:15 PM MDTSpecial Weather StatementSLCSalt Lake45 min
Jun 4, 8:28 PM MDTSpecial Weather StatementSLCDavis32 min
Jun 5, 3:17 AM MDTFire Weather WatchSLCBeaver, Carbon, Duchesne, Emery, Garfield, Iron and 7 more12 hr
Jun 5, 3:18 PM MDTFire Weather WatchSLCBeaver, Box Elder, Carbon, Davis, Duchesne, Emery and 14 more46 hr

Nearby

Special Weather Statements in Utah, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.